Risperdal and Prolactin level

  1. I went to see the NP in my doctor's office. I discussed with her I was having a menstrual cycle every other month so she decided to do some lab work on me. This is when she noticed I had a elevated prolactin level. I had a MRI done to r/o any problems with my pituitary gland. The MRI was normal.

    I had to get some psy meds renewed for my bipolar disorder. I ask my psy doctor about this issue and he stated that risperdal will cause an elevation in the prolactin level. I am not lactating. He stated if I did start lactating he would have to change the med to something else.

    Has anyone heard of this ??
    •  
  2. 3 Comments

  3. by   rn2binca
    yes...... increased prolactin levels are a side effect of risperdal. We just had this lecture yesterday by our psych instructor.

    Look up risperdal for other side effects.

    Tracy
  4. by   lucianne
    Elevated prolactin levels and menstrual cycle disturbance are recognized side effects of Risperdal.
  5. by   elizabells
    Quote from lucianne
    Elevated prolactin levels and menstrual cycle disturbance are recognized side effects of Risperdal.
    It made me lactate. The MD told me they'd seen levels as high as 40 before (normal being 0-9) and mine was 129. I'm speeeeeeeeecial.

close